Alert archive / Texas / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 27, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Apr 12, 2017, 2:33 PM CDT for Terry County, Yoakum County, Texas. It was in force for 27 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 12, 2017, 2:33 PM CDT (19:33 UTC)
- Expired
- Apr 12, 2017, 3:00 PM CDT
- In force
- 27 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
- Hail
- 2.0 in
- Wind
- 60.0 mph
Counties Terry County, TX, Yoakum County, TX
The radar
The Lubbock radar (KLBB), 101 km from the middle of the area, began a volume at 19:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 12, 2:40 PM CDT | HAIL 1.75 | 8 E Denver City, TX | |
| Apr 12, 2:45 PM CDT | HAIL 1 | 12 Wsw Wellman, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 12, 2:04 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 7.6 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 906 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- -60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
658
WUUS54 KLUB 121933
SVRLUB
TXC445-501-122000-
/O.NEW.KLUB.SV.W.0027.170412T1933Z-170412T2000Z/
BULLETIN - EAS ACTIVATION REQUESTED
Severe Thunderstorm Warning
National Weather Service Lubbock TX
233 PM CDT WED APR 12 2017
The National Weather Service in Lubbock Texas has issued a
* Severe Thunderstorm Warning for...
Southwestern Terry County in northwestern Texas...
Southeastern Yoakum County in northwestern Texas...
* Until 300 PM CDT
* At 232 PM CDT, a severe thunderstorm was located 9 miles northwest
of Seagraves, moving northeast at 40 mph. Large hail is possible
along Hwy 62 between Seagraves and Wellman.
HAZARD...Two inch hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* Locations impacted include...
Tokio and Wellman.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3296 10278 3307 10285 3323 10263 3323 10247
3296 10239
TIME...MOT...LOC 1932Z 242DEG 36KT 3304 10268
HAIL...2.00IN
WIND...60MPH
$$
JGD2 follow-up statements
865
WWUS54 KLUB 121947
SVSLUB
Severe Weather Statement
National Weather Service Lubbock TX
247 PM CDT WED APR 12 2017
TXC445-501-122000-
/O.CON.KLUB.SV.W.0027.000000T0000Z-170412T2000Z/
Terry TX-Yoakum TX-
247 PM CDT WED APR 12 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM CDT
FOR SOUTHWESTERN TERRY AND SOUTHEASTERN YOAKUM COUNTIES...
At 246 PM CDT, a severe thunderstorm was located near Tokio, or 11
miles north of Seagraves, moving northeast at 40 mph. Golf ball
sized hail has been reported 8 miles east of Denver City.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Tokio and Wellman.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3296 10278 3307 10285 3323 10263 3323 10247
3296 10239
TIME...MOT...LOC 1946Z 242DEG 36KT 3311 10252
HAIL...1.75IN
WIND...60MPH
$$
JGD964
WWUS54 KLUB 121949
SVSLUB
Severe Weather Statement
National Weather Service Lubbock TX
249 PM CDT WED APR 12 2017
TXC445-501-122000-
/O.CON.KLUB.SV.W.0027.000000T0000Z-170412T2000Z/
Terry TX-Yoakum TX-
249 PM CDT WED APR 12 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM CDT
FOR SOUTHWESTERN TERRY AND SOUTHEASTERN YOAKUM COUNTIES...
At 249 PM CDT, a severe thunderstorm was located near Tokio, or 12
miles north of Seagraves, moving northeast at 40 mph. Golf ball
sized hail has been reported 8 miles east of Denver City.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Tokio and Wellman.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3296 10277 3307 10282 3323 10263 3323 10247
3296 10239
TIME...MOT...LOC 1949Z 242DEG 36KT 3312 10250
HAIL...1.75IN
WIND...60MPH
$$
JGDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 12, 2:20 PM CDT, 13 minutes earlier.
Area forecast discussion, Apr 12, 2:20 PM CDT, 13 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 220 PM CDT Wed Apr 12 2017 .SHORT TERM... Upper level disturbance triggering convection across ERN NM and the western part of our CWFA is slowly moving eastward. In terms of strength, this is not a particularly impressive system. However, other factors such as respectable PWAT, slow movement, and prospects for multiple rounds of precipitation cause concern for heavy rainfall and flooding potential. Mean flow is largely parallel to the surface based activity which, particularly as the day/evening progresses, may lead to cell training concerns. As such, as previously mentioned in an update, have elected to go with an areal flood watch. At this point, the plurality of data suggest that the risk of heavy rain may be lowest in our southeast. That said, we will continue to evaluate the trends over time and the expansion of the watch may be required. In terms of rainfall totals, the general setup, combined with model guidance, suggest that widespread 1-2 inch totals will be possible given the areal coverage and slow motion. However, mesoscale and banding influences could bring about swaths of 3-4 inch and possibly higher totals. This would generally result in low-end flooding though it should be emphasized that just enough water in the right place can greatly increase risk to life and property. At present, the flood watch is in effect until 12Z. Model data suggests that the rain may extend beyond this time though there is a tendency for guidance to hang on to rain. There are some hints in WV imagery that a dry slot in the system could form and that obviously would tend to finish the event sooner than later. .LONG TERM... Chances of convection will persist for the rest of the week into early next week. Solid low level moisture flow will continue through the weekend following the passage of the current upper level system. Warming temperatures from Friday through Sunday will lead to increased instability each afternoon. However, it looks as though there will be some capping to overcome each afternoon especially on Friday. Friday afternoon looks to be the least likely for convection for this weekend given a stronger cap this day. Large scale ascent will be weak but subtle short waves in the flow aloft are difficult for models to resolve this far out. We may have to rely only on low level convergence along the dryline which is typically more difficult to overcome a cap without large scale ascent. Easter Sunday still stands the best chance at seeing more widespread convection with a front moving close to the area but there continues to be high uncertainty regarding the position of the front. && .LUB WATCHES/WARNINGS/ADVISORIES... Flood Watch through Thursday morning for TXZ021>037-039>043. && 26/01
Hazardous weather outlook, Apr 12, 2:14 PM CDT, 19 minutes before
Hazardous Weather Outlook National Weather Service Lubbock TX 214 PM CDT Wed Apr 12 2017 TXZ021>044-131915- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale- Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King- Yoakum-Terry-Lynn-Garza-Kent-Stonewall- 214 PM CDT Wed Apr 12 2017 This Hazardous Weather Outlook is for the South Plains...Rolling Plains and the far Southern Texas Panhandle. .DAY ONE...Today and Tonight A few strong to severe thunderstorms will be possible this afternoon mainly across the southern South Plains. Hail to the size of golf balls and wind gusts to 60 mph will be the primary threat. A severe thunderstorm watch is in effect until 9pm this evening. Slow-moving showers and thunderstorms will continue to expand in coverage this afternoon and especially overnight. This will bring about an increased risk of areal flooding. A flood watch is in effect through Thursday morning. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday The likelihood of hazardous weather is low at this time. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report flooding and heavy rainfall amounts.
In the hours before
Local storm report, Apr 12, 2:17 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
217 PM CDT WED APR 12 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0212 PM HAIL 10 W DENVER CITY 32.97N 103.00W
04/12/2017 E1.00 INCH YOAKUM TX PUBLIC
&&
EVENT NUMBER LUB1700102
JWJLocal storm report, Apr 12, 2:25 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
225 PM CDT WED APR 12 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM HAIL W DENVER CITY 32.97N 102.83W
04/12/2017 E1.00 INCH YOAKUM TX POST OFFICE
&&
EVENT NUMBER LUB1700103
JWJThe office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 12, 11:54 AM CDT | Flood Watch | LUB | Bailey, Briscoe, Castro, Childress, Cochran, Cottle and 16 more | 16 hr |
| Apr 12, 2:02 PM CDT | Severe Thunderstorm Warning | LUB | Yoakum | 28 min |
| Apr 12, 3:00 PM CDT | Severe Thunderstorm Warning | LUB | Terry | 30 min |
| Apr 12, 3:29 PM CDT | Areal Flood Advisory | LUB | Lubbock | 2 hr |
| Apr 12, 6:20 PM CDT | Special Weather Statement | LUB | Hockley, Lamb | 25 min |
| Apr 12, 6:45 PM CDT | Special Weather Statement | LUB | Hockley | 30 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.